Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 220, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 10, 2002, 2:42 PM CST for Pulaski County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2002, 2:42 PM CST (20:42 UTC)
- Expired
- Nov 10, 2002, 3:15 PM CST
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Pulaski County, IL
The radar
The Paducah radar (KPAH), 33 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 102041 SVRPAH KYC233-102130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 241 PM CST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTHWEST KENTUCKY * UNTIL 330 PM CST * AT 239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF CLAY...MOVING NORTHEAST AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT. TAKE COVER. SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE WARNING. A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE OFFERS THE BEST PROTECTION. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:00 PM CST, 42 minutes earlier.
Area forecast discussion, Nov 10, 2:00 PM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST SUN NOV 10 2002 LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES SHORTLY AFTER SUNSET. LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK. CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT BEST. WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS. .PAH...NONE.
Hazardous weather outlook, Nov 10, 12:30 PM CST, 2 hours 12 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. ...THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK WITH ISOLATED STRONG TORNADOES EXISTS THIS AFTERNOON... .DAY ONE... THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER CONTINUES THIS AFTERNOON IN ADVANCE OF A STRONG COLD FRONT. THE RISK OF WIDESPREAD WIND DAMAGE AND STRONG TORNADOES IS HIGHEST OVER WESTERN KENTUCKY...WHERE THERE IS A HIGH RISK OF SEVERE STORMS. ELSEWHERE...A MODERATE RISK OF SEVERE WEATHER EXISTS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AS WELL AS EXTREME SOUTHEAST MISSOURI. TORNADO WATCHES HAVE ALREADY BEEN ISSUED FOR PARTS OF THE REGION. A LINE OF STRONG TO SEVERE STORMS WAS FORMING ALONG THE FRONT EARLY THIS AFTERNOON. THE FRONT WILL MOVE RAPIDLY SOUTHEAST...PASSING ACROSS THE LOWER OHIO VALLEY LATE THIS AFTERNOON...AND EAST OF HOPKINSVILLE BY MID EVENING. BREAKS IN THE CLOUD COVER HAVE ALLOWED SUNSHINE TO WARM TEMPERATURES WELL INTO THE 70S...CREATING PLENTY OF INSTABILITY. WIND FIELDS ALOFT ARE VERY STRONG...FAVORING ORGANIZED SEVERE THUNDERSTORMS INCLUDING THE POSSIBILITY OF SIGNIFICANT TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED WHERE IT HAS NOT ALREADY BEEN REQUESTED. ALL PERSONS ARE URGED TO MONITOR THE LATEST WATCH AND WARNING INFORMATION...AND REVIEW THEIR TORNADO SAFETY PROCEDURES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. YORK
In the hours before
Special weather statement, Nov 10, 1:12 PM CST, 1 hour 30 minutes before
ILZ084-MOZ076-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CST SUN NOV 10 2002 ...STRONG STORM CROSSING MISSISSIPPI RIVER... A STRONG STORM IS CURRENTLY CROSSING THE MISSISSIPPI RIVER FROM PERRY COUNTY MISSOURI...TOWARD GORHAM ILLINOIS. THIS STORM HAS THE POTENTIAL FOR 40 TO 50 MPH WINDS...ONE HALF INCH HAIL AND VERY HEAVY RAINFALL. THIS STORM MAY INTENSIFY AND BECOME SEVERE AS IT CONTINUES TO MOVE NORTHEAST AT 50 MPH TOWARD ELKVILLE. IF YOU LIVE IN JACKSON COUNTY REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. A TORNADO WATCH IS IN EFFECT UNTIL 5 PM CST.
Local storm report, Nov 10, 1:35 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 10W WAPPAPELLO MO WIND DAMAGE
11/10/02 WAYNE TREE REPORTED DOWN AT HWY
172 & HWY 67 REPORTED BY
LAW ENFORCEMENTLocal storm report, Nov 10, 1:48 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0138 PM ELKVILLE IL 1.00 INCH HAIL
11/10/02 JACKSON REPORTED BY JACKSON
COUNTY SHERIFFS OFFICE
0140 PM HURST IL 0.75 INCH HAIL
11/10/02 WILLIAMSON REPORTED BY TRAINED
SPOTTERS
0143 PM ROYALTON IL 1.75 INCH HAIL
11/10/02 FRANKLIN REPORTED BY FIRE
DEPARTMENTLocal storm report, Nov 10, 2:24 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0146 PM 2S ELKVILLE IL TORNADO
11/10/02 JACKSON AT THE INTERSECTION OF
HALLIDAYBORO AND MARTIE
ROADS REPORTED BY TRAINED
SPOTTERS
0151 PM ROYALTON IL TORNADO
11/10/02 FRANKLIN
0217 PM 1S DUDLEY MO 1.00 INCH HAIL
11/10/02 BUTLER REPORTED BY TRAINED
SPOTTERSLocal storm report, Nov 10, 2:31 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
151 PM ROYALTON IL TORNADO
11/10/02 FRANKLIN REPORTED BY FRANKLIN
COUNTY SHERIFFS OFFICEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:15 PM CST | Tornado Warning | PAH | Johnson, Pope | 45 min |
| Nov 9, 11:28 PM CST | Severe Thunderstorm Warning | PAH | Union | 47 min |
| Nov 9, 11:40 PM CST | Tornado Warning | PAH | Hardin | 50 min |
| Nov 9, 11:59 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope | 61 min |
| Nov 10, 12:11 AM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 64 min |
| Nov 10, 12:29 AM CST | Tornado Warning | PAH | Hardin | 61 min |
| Nov 10, 12:59 AM CST | Severe Thunderstorm Warning | PAH | Pope | 61 min |
| Nov 10, 1:14 AM CST | Flash Flood Warning | PAH | Gallatin | 3 hr |
| Nov 10, 1:23 PM CST | Tornado Warning | PAH | Jackson | 37 min |
| Nov 10, 1:40 PM CST | Tornado Warning | PAH | Franklin | 50 min |
| Nov 10, 2:04 PM CST | Tornado Warning | PAH | Hamilton | 41 min |
| Nov 10, 2:30 PM CST | Severe Thunderstorm Warning | PAH | Alexander | 30 min |
| Nov 10, 2:33 PM CST | Tornado Warning | PAH | Wayne, White | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.